• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Is there anyone who tried medication for tuberculosis?

More than one doctor told me that my situation is more likely linked to CD, but we cannot preclude the possibility of intestine tuberculosis.(my TB.TSPOT result is marginally positive)
So I have been taking anti-tuberculosis pills for 2 months.
Now I still feel pains and fatigue. My body temperature is still marginally higher than normal in afternoon and evening. However, the good news is that my ESR drops to be 7 (from 30~40) for the first time, and I am experiencing minimal diarrhea.
If you experienced such a process, please let me know. I am scared, and feel uncertain about my future.
Thanks a lot.
 
What kind of anti-tuberculosis pills?

There is some overlap between anti-TB and CD medication. Some of the quinolones like Cipro are used for both TB and CD. And rifampicin is also sometimes used for CD although it's rare.

While antibiotics like cipro do work for CD, it's not long lasting, you'll run into resistance quickly and you can't stay on these drugs for extended periods, because they affect the nervous system and joints.

I see you're from China, intestinal TB is far more common there than in the West. Did they do a colonoscopy and biopsy?
 
Last edited:
Thank you kiny.
I am still taking the four anti-TB medicine: rifampicin+Pyrazinamide+Ethambutol+Isoniazid. Doctors call this a "diagnostic anti-TB treatment". My doctor worked in Havard med school for one or two years and he told me such treatment are universal, so I guess in the West doctors give patients this prescription for 2~3 months, when it is hard to distinguish CD and intestinal TB.
Yes they made 7 endoscopy tests on me and took biopsies. But they failed to find anything proving there is or isn't tuberculosis. I have been on the treatment for 2 months, and it does not seem to work.
A sad fact is that, as China's economy grows quickly, CD incidence increases dramatically here. :<
 

723crossroads

Banned
Location
USA
Thank you kiny.
I am still taking the four anti-TB medicine: rifampicin+Pyrazinamide+Ethambutol+Isoniazid. Doctors call this a "diagnostic anti-TB treatment". My doctor worked in Havard med school for one or two years and he told me such treatment are universal, so I guess in the West doctors give patients this prescription for 2~3 months, when it is hard to distinguish CD and intestinal TB.
Yes they made 7 endoscopy tests on me and took biopsies. But they failed to find anything proving there is or isn't tuberculosis. I have been on the treatment for 2 months, and it does not seem to work.
A sad fact is that, as China's economy grows quickly, CD incidence increases dramatically here. :<
It's probably all the fast food people are now eating!
 
A sad fact is that, as China's economy grows quickly, CD incidence increases dramatically here. :<
They have no explanation for it.

Just a few hypotheses:

-it's an infectious disease, more travel, more infections, it's just spreading worldwide

-it's a zoonotic infection, it's spreading from animals / pets to humans

-hygiene theory, the more hygiene, the more unbalanced Th cells, less resistance to common infections...I don't think so personally

-changes in diet....I don't think so personally

-more accurate diagnosis....really doubtful

-cold hypothesis...the more westernised a society becomes, the more they refridgerate food, which means certain type of bacteria survive, yersinia, listeria, etc

-some unknown agent in the food / water supply

-increased use of antibiotics causes disturbances in the gut flora which allows a pathogen to enter....I don't think so personally
 
They have no explanation for it.

Just a few hypotheses:

-it's an infectious disease, more travel, more infections, it's just spreading worldwide

-increased use of antibiotics causes disturbances in the gut flora which allows a pathogen to enter....I don't think so personally
In my case, it all began after a 6-month stay in west Europe and lots of antibiotic injections (I caught a awful cold and had fever then). So these two hypotheses seem to make sense in my eyes.
 
Top